Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jul 21, 2025, 2:52 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 22, 2025, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2025, 2:52 PM CDT (19:52 UTC)
- In effect from
- Jul 22, 2025, 9:00 AM CDT
- Expired
- Jul 22, 2025, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WHUS43 KGRB 211952 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 252 PM CDT Mon Jul 21 2025 WIZ022-040-050-220400- /O.NEW.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/ Door-Kewaunee-Manitowoc- 252 PM CDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...3 to 5 foot waves expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
685 WHUS43 KGRB 220225 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 925 PM CDT Mon Jul 21 2025 WIZ022-040-050-221030- /O.CON.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/ Door-Kewaunee-Manitowoc- 925 PM CDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...3 to 5 foot waves expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
661 WHUS43 KGRB 220826 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 326 AM CDT Tue Jul 22 2025 WIZ022-040-050-221630- /O.CON.KGRB.BH.S.0005.250722T1400Z-250723T0000Z/ Door-Kewaunee-Manitowoc- 326 AM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 9 AM CDT this morning through this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
286 WHUS43 KGRB 221504 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1004 AM CDT Tue Jul 22 2025 WIZ022-040-050-222315- /O.CON.KGRB.BH.S.0005.000000T0000Z-250723T0000Z/ Door-Kewaunee-Manitowoc- 1004 AM CDT Tue Jul 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 12:48 PM CDT, 2 hours 4 minutes earlier. Its key messages:
- Dry weather will persist through tonight. Surface smoke from Canadian wildfires will push west of the area early this morning.
- An active pattern will set up from Tuesday through Thursday night, with periodic chances of showers and thunderstorms. Strong to severe storms and heavy rainfall will be possible at times.
- Temperatures and humidity will rise through the middle of the week. The hottest day will be on Wednesday, when highs will reach the upper 80s to middle 90s, and heat index values will soar to 95 to 105 degrees.
Area forecast discussion, Jul 21, 12:48 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1248 PM CDT Mon Jul 21 2025 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Dry weather will persist through tonight. Surface smoke from Canadian wildfires will push west of the area early this morning. - An active pattern will set up from Tuesday through Thursday night, with periodic chances of showers and thunderstorms. Strong to severe storms and heavy rainfall will be possible at times. - Temperatures and humidity will rise through the middle of the week. The hottest day will be on Wednesday, when highs will reach the upper 80s to middle 90s, and heat index values will soar to 95 to 105 degrees. && .DISCUSSION... Issued at 423 AM CDT Mon Jul 21 2025 Short Term...Today...Tonight...and Tuesday Smoke from the Canadian wildfires is on track to dissipate from the surface early this morning, but remain aloft through this morning. Otherwise, high pressure will slowly slide east from the central Great Lakes today to the eastern Great Lakes tonight. The high will keep the weather dry across northeast Wisconsin through tonight. As the high slides east, it will allow warmer air to advect into the region starting tonight on southeasterly winds, with noticeably warmer temperatures and humidity expected by Tuesday as surface winds turn southerly. Although mid level ridging should keep most of the are dry on Tuesday, some ridge rider shortwaves along the periphery of the high pressure dome could set of some showers and thunderstorms across western Wisconsin. This activity could bleed into western portions of central and north-central Wisconsin, late tonight into Tuesday morning and again Tuesday afternoon. Confidence is low this will occur (10-20% chance) given the aforementioned ridge building in tonight into Tuesday morning as CAMs show the early activity decreasing as it heads east and increasing 700 mb temperatures of 10-12 C producing a capping inversion Tuesday afternoon. Any storms that can make it into the area would have a chance to be strong to severe Tuesday afternoon as SBCAPEs rise to around 2 J/g and bulk shear around 30 knots with the best chance for this to occur across north- central Wisconsin given a weaker capping inversion in place. Long Term...Tuesday Night Through Sunday Precipitation...High uncertainty remains in the precip/thunder forecast for Tuesday night through Thursday night. Upper ridge across Wisconsin and progressive flow aloft will send various shortwaves across or near the area, with S/SW low level flow feeding in plenty of Gulf moisture and warmer air. Models continue to show a few rounds of thunderstorm clusters or complexes developing somewhere in the northern Plains/western Great Lakes vicinity, and tracking eastward before fizzling out. One of these may be ongoing or entering north-central/northern WI Tuesday evening and overnight as a shortwave tracks across northern WI. There is a marginal risk for severe storms with strong winds and hail, along with heavy rainfall as pwats range from 1.7 to 2.2 inches. Additional development is possibly throughout Wednesday with instability climbing as high as 3-4K+ J/kg, but there is a also a cap in place which may inhibit development much of the day, especially across the southern forecast area. High uncertainty remains in specific details. A cold front slowly sags across WI Thursday and Thursday night, which is the main focus for more thunderstorms. Once again, CAPE values of ~2-3K J/kg develop, highest from central to east-central WI where the front is most likely to pass through during peak heating. Potential for severe storms and heavy rain remain. The surface cold front pushes east Thursday night/Friday morning, which will generally bring drier conditions Friday through the weekend. However, this front stalls out just south of Wisconsin, which keeps a low to medium rain and thunderstorm chance across the southern CWA, generally south of highway 29, though the weekend. Temperatures...Of higher certainty is the temperatures and humidity, particularly on Wednesday. NBM probabilities show a 60- 90% chance of highs at or above 90 degrees for all but north- central WI, with dew points in the low to mid 70s. This will create max heat index values of 95 to 105 degrees. Heat headlines will likely be needed Wednesday. Temps and dew points are slightly lower Thursday, with a 40-60% chance of reaching 90 degrees for the Fox Valley and east-central WI. After the front comes through, temperatures will still trend above normal from Friday through early next week, but it will not feel as humid humidity due to slightly lower dew points in the 60s. && .AVIATION...for 18Z TAF Issuance Issued at 1247 PM CDT Mon Jul 21 2025 VFR conditions and light east to east-southeast winds are expected for the remainder of the day. Scatter high clouds are starting to stream over the region ahead of a weakening complex of showers and storms currently over western Wisconsin. Don't expect much if any precipitation to reach any TAF sites as this complex is moving away from the better moisture and instability. Overnight winds will veer around toward the south bringing increased moisture and cloud cover to the region. Scattered to broken cumulus are expected to develop Tuesday morning across the region based around 3.5-4.5kft. Did include PROB30 groups at AUW, CWA, and RHI Tuesday morning as a few high-res models show some scattered showers developing. Held off from mentioning precipitation in the east- central WI TAFs as precipitation chances decrease further east. .KOSH VFR conditions will prevail at KOSH for the rest of today and into Tuesday morning. Scattered high clouds (above 25kft) will start to spread in this afternoon ahead of some decaying showers over western Wisconsin. Don't expect any of these showers will reach KOSH this afternoon. Winds today will remain light and east to east-southeast. Overnight light winds will veer toward the south. Tuesday expect a sct-bkn cumulus field to develop during the morning based around 3.5-4.5kft. Did not include any mention of precipitation in the 18Z KOSH TAF, however, there is a low-end (10- 20%) for a few scattered showers Tuesday morning. If a shower were to pass over KOSH vsbys may briefly drop to MVFR, but conditions should quickly recover to VFR. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski/KLJ AVIATION.......GK
Hazardous weather outlook, Jul 21, 2:10 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 210 PM CDT Mon Jul 21 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 210 PM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Periodic strong to severe thunderstorms and heavy rainfall will impact parts of the region from Tuesday afternoon through Thursday night. Hot and very humid conditions are expected during the middle of the week, especially on Wednesday, when heat indices could reach 95 to 100 degrees. A Heat Advisory may eventually be needed on Wednesday, especially across parts of central and east central Wisconsin. Onshore winds and building waves may create a high swim risk for beaches along Lake Michigan on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-221915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 210 PM CDT Mon Jul 21 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Periodic strong thunderstorms will impact parts of the region from Tuesday night through Thursday night. Persistent south winds and building waves may result in hazardous conditions for small craft on Tuesday and Wednesday.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:54 PM CDT | Small Craft Advisory | GRB | 28 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.